MAUDE Adverse Event Report: VIANT MEDICAL, LLC METAL HANDLE OFFSET CUP IMPACTOR

VIANT MEDICAL, LLC METAL HANDLE OFFSET CUP IMPACTOR
Model Number 255000115
Medical Device Problem Codes Failure to Disconnect (2541); Mechanical Jam (2983)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint sample was returned to viant for evaluation but the evaluation has not yet begun.Once the evaluation is completed, a follow-up medwatch 3500a emdr will be submitted accordingly.G2: complaint information provided by distributor, depuy synthes.
 
Event or Problem Description
It was reported during an unknown procedure that the curved cup inserter is cross threaded.The cup would not disengage from the inserter.The cup was pulled out and removed, and put on a straight handle for insertion.It is unknown if there were any health consequences or impact.
 
Additional Manufacturer Narrative
The complaint sample was returned incomplete to viant for evaluation and the reported event is unconfirmed.The offset cup impactor was returned without the removable nose (impactor tip) and had functioned when threading on and off a cup fixture using a test impactor tip numerous times without fail as intended.To evaluate the reported failure, the function of the device was checked using a cup fixture per the viant impactor function and resistance test work instruction.The device was able to thread on and off and cup fixture numerous times without any issues or complications.A test impactor tip was utilized as the impactor tip was not returned and the offset cup impactor is intended to be used with it to perform its intended purpose.It is unknown whether or not the impactor tip was used during the surgical procedure.If the device was used without a removable nose (not the intended use), the ratchet mechanism would have to be tightened/ratcheted down to an extreme degree, which is not intended.This would likely lead to failures (fractures and/or deformations) and could had possibly led to the ratchet weld failure observed.The ratchet mechanism weld is cracked but not fractured all the way around.It is plausible for such an instance to have occurred as the ratchet teeth were observed to be worn suggesting the device could have been over-tightened.Per the above evaluation, the reported event is unconfirmed.The threaded tip shows no signs of deformation or damage from threading on and off the cup fixture.Further inspection of the device revealed the following other observations; · the impactor body nose has signs off damage/gouging which is not expected in this area.· the ratchet teeth show signs of wear from repeated use.· the impaction plate has experienced impacts from repeated use.· the chain is able to rotate freely within the impactor body without any friction.· the universal joints (uj) on the chain shows no signs of breakage or deformation.The ifu sent with this device today, man-004011 rev b, states the following; · offset cup impactors are hand-held, re-usable surgical instruments.· anticipated useful life offset cup impactor: 600 use cycles, · end of life is generally by wear and damage due to intended use, · visually inspect for damage and wear.If the instrument is damaged and worn, it is considered at the end of its life and should be discarded, · check hinged instruments for smooth movement, · when the udi carrier(s) is no longer readable, the instrument is to be discarded, · viant devices should only be used by qualified personnel fully trained in the use of the surgical instruments and the relevant surgical procedures, · do not modify viant instruments in any way and handle with care at all times.Surface scratches can increase wear and the risk of corrosion, · manual surgical instruments have a limited life-span which is determined by wear or damage due to repeated intended use.When a surgical instrument reaches the end of its functional life, clean the instrument of any and all biomaterial/biohazards and safely discard the instrument in accordance with applicable laws and regulations.The viant risk management files were reviewed to the reported failure mode is captured and assessed within the viant device history files (dhf).The review revealed there is a similar failure mode identified and mitigated to the lower possible risk region.The device history records (dhr) was reviewed and found no related manufacturing deviations or anomalies that would have contributed to the reported event.Assembly of the offset cup impactor with a cup fixture was verified at 100% frequency in operation 140 (assembly) & then 1 piece at operation 800 (final inspection) during the assembly level.This device had experienced approximately 4.77 years of use.It is unknown as to how many surgical procedures (cycles) this device had experienced throughout its life in the field.In conclusion, the reported event is unconfirmed since the returned offset cup impactor functioned when threading on and off the cup fixture numerous times without fail as intended.No further investigation with regard to this complaint is required.Viant will continue to monitor for trends.H6: updated type of investigation, investigations findings, and conclusions.

Brand Name
METAL HANDLE OFFSET CUP IMPACTOR
Common Device Name
IMPACTOR
Manufacturer (Section D)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer (Section G)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer Contact
tony singh
4545 kroemer road
fort wayne, IN 46818
MDR Report Key17140085
Report Number3004976965-2023-00008
Device Sequence Number17635298
Product Code HWA
UDI-Device Identifier00840096400045
UDI-Public00840096400045
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number255000115
Device Catalogue Number511172
Device Lot NumberPC4194844
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2023
Supplement Date Received by Manufacturer06/09/2023
Initial Report FDA Received Date06/15/2023
Supplement Report FDA Received Date06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale